I have crohns, this was my second time on pred and the last time I came off of it my face around my lips swelled and dried up and eventually blistered. It was super uncomfortable and no applealing at all. I just finished the pred again and I am afraid this will happen again.
Hi Cassandrea-ann. I haven't personally had this side effect. Maybe that is because I take my prednisone for myositis.
However, I do occasionally get acne, rosacea and dermatitis.
I suggest you tell your doctor what happened last time and ask what you can do about it.
Perhaps your doctor (specialist or family doctor) will prescribe a couple of months worth of an appropriate antibiotic.
Next time maybe your specialist will change how quickly you taper the prednisone. For me personally, tapering slower has been better (reducing by 1 mg/month when I get below 10 mg/day).
Another thing you can do is change your pillow slip frequently, never sleep on the same side twice. That was a big help for me.
I hope this helps.
CcASSANDREA ANN - i HAVE BEEN ON PRENISONE FOR THE BETTER PART OF 30 YRS AND HAVE STRUGGLED WITH ACNE, BACKNE, ETC. IT IS A VERY COMMON SIDE EFFECT FOR THIS MEDICINE. IT PROBABLY WAS MORE DUE TO YOU TAKING THE DRUG RATHER THAN COMING OFF OF IT. SINCE YOU WERE SHORT TERM IT WAS PROBABLY JUST SEEMED LIKE IT WAS AT COMING OFF. BESTC WISHES, CHELLEKAY
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Feb 2012 • 8 answers
Posted 21 Nov 2012 • 2 answers
Posted 7 Aug 2013 • 4 answers
Posted 25 Apr 2014 • 1 answer
Posted 18 Nov 2014 • 2 answers